Jump to content
HellsBells

Unresponsive

Recommended Posts

He went to Mcdonalds for lunch, ate with his co-workers in the restaurant.

Share this post


Link to post
Share on other sites

OK, Ill pull the trigger. I have enough history to shock this dude.

Sync Cardioversion at 200J please.

Share this post


Link to post
Share on other sites

Stimulant related hyperpyrexia and/or cocaine washout. Board and collar to be sure, strip down to skivvies, turn on air conditioning in the back. Rapid transport. Begin large bore infusion 0.9%, recheck vital signs after 250 cc bolus. Depending on temperature, distance to hospital, etc., more aggressive cooling methods may be necessary. Look for signs of electrolyte imbalance in EKG, peaked or flattened T's, etc.

I helped the ER on a case similar to this, a man had passed out after cocaine usage at a construction site, was not discovered for over three hours in 90 F heat with high humidity, his temp was over 107 degrees F. I got to do the 100 yard dash down to the cafeteria for bags of ice as the ER set up the collapsible tub. I didn't even know such a thing existed until then.

I don't think adenosine or cardioversion is going to help, but you can always try. What might help is if you give him the benzos, you'd have to convince medical control, but i know benzos are used to mitigate stimulant related tachycardias. But really this guy needs access to more differentials than we can provide, a tox screen, for one. I'm willing to bet it would come back positive for cocaine or methamphetamine, usage of which can be higher among people who work menial level construction jobs.

Share this post


Link to post
Share on other sites

Stimulant related hyperpyrexia and/or cocaine washout. Board and collar to be sure, strip down to skivvies, turn on air conditioning in the back. Rapid transport. Begin large bore infusion 0.9%, recheck vital signs after 250 cc bolus. Depending on temperature, distance to hospital, etc., more aggressive cooling methods may be necessary. Look for signs of electrolyte imbalance in EKG, peaked or flattened T's, etc.

I helped the ER on a case similar to this, a man had passed out after cocaine usage at a construction site, was not discovered for over three hours in 90 F heat with high humidity, his temp was over 107 degrees F. I got to do the 100 yard dash down to the cafeteria for bags of ice as the ER set up the collapsible tub. I didn't even know such a thing existed until then.

I don't think adenosine or cardioversion is going to help, but you can always try. What might help is if you give him the benzos, you'd have to convince medical control, but i know benzos are used to mitigate stimulant related tachycardias. But really this guy needs access to more differentials than we can provide, a tox screen, for one. I'm willing to bet it would come back positive for cocaine or methamphetamine, usage of which can be higher among people who work menial level construction jobs.

This is the road I was originally on as well. Thought even a SSRI overdose..... Then I noted he was not hyperthermic. I suspect you missed that?

I am on the cardiac train now.

Share this post


Link to post
Share on other sites

I will be happy to carry Moby's bag from here on out.

Share this post


Link to post
Share on other sites

I don't think adenosine or cardioversion is going to help, but you can always try. What might help is if you give him the benzos, you'd have to convince medical control,

Wouldn't have to convince anyone here, Versed is recommended prior to cardioversion, so I could do both. :)

Share this post


Link to post
Share on other sites

Wouldn't have to convince anyone here, Versed is recommended prior to cardioversion, so I could do both. :)

Being as hypotensive as he is, benzo's are a no-no in my books. To reach the sedation dose required for cardioversion, we will end up decreasing his BP even further, and feed that tachycardia through baroreceptor feedback.

If anything, this guy would get Ketamine, or Fentanyl.

Share this post


Link to post
Share on other sites

Ok mobey lets cardiovert at 200, 300, 360... no effect,

lets even try adenosine @ 12mg... no effect

Since asys mentioned it, lets try versed- 5mg... some small reduction in moaning

BP rises to 100/70 following 1000ml fluid

repeat vitals

hr- 188

bp 100/70

resp 24 shallow

temp 39*C- A/C on, ice packs applied

gcs 3

02 sat 94% on oxygen

Share this post


Link to post
Share on other sites

I have absolutely no idea but his cause for unconsciousness is not rapidly improving and his SpO2 is consistently low so I am thinking about anaesthetising, paralysing and intubating him.

Edited by Kiwiology

Share this post


Link to post
Share on other sites

I have absolutely no idea but his cause for unconsciousness is not rapidly improving and his SpO2 is consistently low so I am thinking about anaesthetising, paralysing and intubating him.

There you go again, wanting to drop that tube down the guys Gob

Share this post


Link to post
Share on other sites

×
×
  • Create New...